Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 11, 2007, 3:12 PM CDT for Clark County, Crawford County, Jasper County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 3:12 PM CDT (20:12 UTC)
- Expired
- Apr 11, 2007, 3:44 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clark County, IL, Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 100 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:30 PM CDT | HAIL 1.75 | 2 W Orange, IL | PUBLIC REPORTED GOLFBALL SIZED HAIL NEAR ORANGE. TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 112012 SVRILX ILC023-033-079-112100- /O.NEW.KILX.SV.W.0049.070411T2012Z-070411T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS... NORTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS... SOUTHWESTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 400 PM CDT. * AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF NEWTON...AND WAS MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ANNAPOLIS... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3908 8822 3895 8810 3920 8774 3930 8789 $$ GEELHART/BARNES
2 follow-up statements
000 WWUS53 KILX 112032 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 331 PM CDT WED APR 11 2007 ILC079-112041- /O.CAN.KILX.SV.W.0049.000000T0000Z-070411T2100Z/ JASPER- 331 PM CDT WED APR 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST JASPER COUNTY IS CANCELLED... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3918 8802 3910 8794 3920 8774 3930 8789 $$ ILC023-033-112100- /O.CON.KILX.SV.W.0049.000000T0000Z-070411T2100Z/ CLARK-CRAWFORD- 331 PM CDT WED APR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTHWESTERN CLARK AND NORTHWESTERN CRAWFORD COUNTIES... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BELLAIR...OR ABOUT 15 MILES NORTHEAST OF NEWTON...MOVING NORTHEAST AT 40 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3918 8802 3910 8794 3920 8774 3930 8789 $$ GEELHART/BARKER
000 WWUS53 KILX 112044 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 344 PM CDT WED APR 11 2007 ILC023-033-112054- /O.CAN.KILX.SV.W.0049.000000T0000Z-070411T2100Z/ CLARK-CRAWFORD- 344 PM CDT WED APR 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLARK AND NORTHWESTERN CRAWFORD COUNTIES IS CANCELLED... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3918 8802 3910 8794 3920 8774 3930 8789 $$ GEELHART/BARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:49 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 11, 2:49 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CDT WED APR 11 2007 .DISCUSSION... SEVERAL CHALLENGES WITH THIS FORECAST PACKAGE...INCLUDING LINGERING POPS TONIGHT...AS WELL AS TIMING OF NEXT SYSTEM COMING INTO THE PICTURE LATE FRIDAY INTO SATURDAY. PRECIP TYPE IS ALSO A CONCERN...ESPECIALLY ACROSS THE NORTHERN KILX CWA. CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED NORTH OF MACOMB...WITH WARM FRONT STRETCHING EASTWARD JUST NORTH OF THE I-74 CORRIDOR. DRY-SLOT HAS PENETRATED NORTHWARD INTO THE CENTRAL AND EASTERN KILX CWA...ALLOWING SUFFICIENT DESTABILIZATION FOR A BROKEN LINE OF CONVECTION TO DEVELOP FROM LINCOLN SOUTHWARD TO TAYLORVILLE. ALOFT...VIGOROUS UPPER LOW SPINS ACROSS IOWA...WHILE NEXT WAVE OF INTEREST COMES ONSHORE IN CENTRAL CALIFORNIA. && SHORT TERM...TONIGHT THROUGH SATURDAY... FIRST ISSUE TO DEAL WITH WILL BE LINGERING PRECIP CHANCES TONIGHT...AS UPPER LOW MEANDERS SLOWLY NORTHEASTWARD ACROSS THE AREA. BASED ON LATEST RADAR LOOPS...IT APPEARS THE MAIN LINE OF CONVECTION WILL PUSH INTO INDIANA BEFORE 00Z...LEAVING BEHIND ONLY SCT RAIN SHOWERS FOR THE EVENING HOURS. BOTH NAM-WRF/GFS INDICATE AMPLE LOW AND MID-LEVEL MOISTURE PERSISTING THROUGH THE NIGHT...SUGGESTING A CONTINUATION OF LIGHT PRECIP. AS COLDER AIR ADVECTS INTO THE REGION...PROFILES COOL ENOUGH TO SUPPORT SNOW OR A MIX OF RAIN AND SNOW AS FAR SOUTH AS MATTOON-CHARLESTON. WILL THEREFORE GO WITH SCATTERED RAIN SHOWERS DURING THE EVENING...WITH RAIN OR SNOW-SHOWERS AFTER MIDNIGHT NORTH OF I-70. PRECIP WILL BE QUITE LIGHT...SO NOT EXPECTING ANY SNOW ACCUMULATION...EVEN ACROSS THE ILLINOIS RIVER VALLEY...WHERE OVERNIGHT LOWS WILL DROP TO NEAR FREEZING. UPPER LOW SLOWLY PULLS FURTHER AWAY ON THURSDAY...WITH PLENTY OF LOW-LEVEL MOISTURE HANGING BACK ACROSS CENTRAL ILLINOIS. WILL MENTION SCATTERED SNOW FLURRIES ALONG AND NORTH OF I-72 DURING THE MORNING...THEN A SLOW DECREASE IN CLOUDINESS AS THE DAY GOES ON. SHOULD BE A BREEZY AND CHILLY DAY...WITH HIGH TEMPS STRUGGLING TO RISE INTO THE MIDDLE TO UPPER 40S. AFTER A BRIEF PERIOD OF QUIET WEATHER THURSDAY NIGHT...THE NEXT SYSTEM BEGINS TO APPROACH FROM THE SOUTHWEST ON FRIDAY. 12Z MODELS IN RELATIVELY GOOD AGREEMENT...SETTLING ON A SLOWER AND MORE SOUTHERN TRACK WITH THIS SYSTEM. THIS TREND HAS BEEN WELL ESTABLISHED OVER THE PAST SEVERAL DAYS...ESPECIALLY WITH THE ECWMF/CANADIAN. IT NOW APPEARS SURFACE LOW PRESSURE WILL DEVELOP ACROSS THE TEXAS PANHANDLE EARLY FRIDAY...THEN TRACK E/NE ACROSS THE TENNESSEE VALLEY. STILL SOME QUESTION AS TO HOW FAST PRECIP WILL SPREAD NORTHWARD INTO CENTRAL ILLINOIS DURING THE DAY FRIDAY...BUT WITH SURFACE RIDGING IN PLACE...THINK SLOWER IS THE WAY TO GO. GIVEN SOUTHERN TRACK OF STORM AND AMPLE DRY AIR AT LOW- LEVELS...HAVE DROPPED POPS ENTIRELY FRIDAY MORNING...THEN HAVE ONLY INTRODUCED LOW POPS ACROSS THE FAR S/SE FRIDAY AFTERNOON. BETTER MOISTURE AND ISENTROPIC LIFT ARRIVES FRIDAY NIGHT ACROSS MAINLY THE SOUTHERN TWO-THIRDS OF THE CWA...WHERE LIKELY POPS ARE IN ORDER. FURTHER NORTH...MAY NOT BE MUCH PRECIP AT ALL ALONG AND NORTH OF A CANTON TO BLOOMINGTON LINE...ESPECIALLY IF THE DRIER NAM-WRF VERIFIES. FORECAST SOUNDINGS SUGGEST ENOUGH COLD AIR WILL BE PRESENT FRIDAY NIGHT TO SUPPORT A RAIN/SNOW MIX...PERHAPS AS FAR SOUTH AS THE I-72 CORRIDOR. AT THIS POINT...WILL KEEP SNOW MENTION CONFINED FURTHER NORTH TO THE BLOOMINGTON AND PEORIA AREAS...PENDING SUPPORT FROM ADDITIONAL MODEL RUNS. PRECIP CONTINUES INTO THE DAY SATURDAY...MAINLY ACROSS THE CENTRAL AND SOUTHERN CWA AS LOW TRACKS TOWARD THE MID-ATLANTIC STATES. LONG TERM...SUNDAY THROUGH WEDNESDAY... ONCE WEEKEND SYSTEM MOVES FURTHER EAST...UPPER RIDGING ACROSS THE PLAINS WILL TRANSLATE EASTWARD INTO THE MIDWEST EARLY NEXT WEEK...BRINGING DRY AND WARMER WEATHER. TEMPS SHOULD GET BACK TO NEAR NORMAL IN THE LOWER 60S BY MONDAY AND TUESDAY. AFTER THAT...MEDIUM RANGE MODELS ARE SUGGESTING NEXT SYSTEM MAY APPROACH BY WEDNESDAY...BUT HAVE OPTED TO LEAVE FORECAST DRY FOR NOW. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNES
Hazardous weather outlook, Apr 11, 11:23 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1123 AM CDT WED APR 11 2007 ILZ027>031-036-037-040-041-047-049-050-121100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 1123 AM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS ILLINOIS THIS AFTERNOON. SOME ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION...WITH BRIEF HEAVY DOWNPOURS POSSIBLE. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061>063-066>068-071>073-121100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 1123 AM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS WILL BECOME MORE WIDESPREAD AGAIN THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. SOME ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TO THE REGION FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SCHAFFER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 20 min |
| Apr 11, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.